MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7060M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Undesired Nerve Stimulation (1980)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; improper implant size selection, using an implant that was too long or placing the implant too deep, likely combined with the patient's dysmorphic and sclerotic sacrum which required an atypical implant installation procedure.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2018 where three implants were installed.The patient complained of radicular pain following the procedure.The surgeon determined via ct scan that while the most superior positioned implant had not breached the neuroforamen, a bone fragment was inside the neuroforamen impinging on the nerve root.In (b)(6) 2018, the surgeon performed a minimally invasive hemi-foraminotomy to remove the bone fragment which was successful; however, the patient still had radiculopathy symptoms post-op.The surgeon decided to remove the superior positioned implant.In (b)(6) 2019, the surgeon performed a revision procedure where the superior positioned implant was removed and replaced it with a shorter and wider implant of the same type.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key8379887
Report Number3007700286-2019-00013
Device Sequence Number16250661
Product Code OUR
UDI-Device Identifier00851085007381
UDI-Public00851085007381
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model Number7060M-90
Device Lot Number2619771
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR